MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8402, M ALEXIS O WND PROT/RET 5/BX; PROSTHESIS, FINGER, CONSTRAINED, METAL/POLYMER

APPLIED MEDICAL RESOURCES C8402, M ALEXIS O WND PROT/RET 5/BX; PROSTHESIS, FINGER, CONSTRAINED, METAL/POLYMER
Model Number C8402
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event returned for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Name of procedure being performed: na (receiving inspection).Detailed description of event: cer 1 of 3: (b)(4) - c8304 lot# 1358751 - bug in pouch - 1 pouch.Cer 2 of 3: (b)(4) - c8402 lot# 1358548 - imperfect heat seal - 1 pouch.Cer 3 of 3: (b)(4) - g6313 lot# 1358693 - torn sheath - 1 pouch.The product did not pass the incoming inspection of po#19-10app because of bug.Details are shown on the attached file.Additional information received via email on 30sep2019 from applied medical director packaging: "packaging will need a cer for item 10 (imperfect heat seal)." patient status: na (incoming inspection).Type of intervention: na.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed that the heat seal on the pouch had delaminated.Testing was performed on the event unit, which confirmed that the sterile barrier had been compromised.Based on the condition of the returned unit, it is likely that the reported event was caused by rough handling during the boxing, shipping, and/or handling processes.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Name of procedure being performed: na (receiving inspection).Detailed description of event: cer 1 of 3: 2019-002370 - c8304 lot# 1358751 - bug in pouch - 1 pouch cer 2 of 3: 2019-002386 - c8402 lot# 1358548 - imperfect heat seal - 1 pouch cer 3 of 3: 2019-002463 - g6313 lot# 1358693 - torn sheath - 1 pouch the product did not pass the incoming inspection of po#19-10app because of bug.Details are shown on the attached file.Additional information received via email on 30sep2019 from applied medical director packaging: "packaging will need a cer for item 10 (imperfect heat seal)." patient status: na (incoming inspection).Type of intervention: na.

Brand Name
C8402, M ALEXIS O WND PROT/RET 5/BX
Common Device Name
PROSTHESIS, FINGER, CONSTRAINED, METAL/POLYMER
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9453822
Report Number2027111-2019-00659
Device Sequence Number11414611
Product Code KGW
UDI-Device Identifier00607915117269
UDI-Public(01)00607915117269(17)220619(30)01(10)1358548
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/19/2022
Device Model NumberC8402
Device Catalogue Number101356201
Device Lot Number1358548
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1